By the same authors

From the same journal

Non-linear bioconvection in a deep suspension of gyrotactic swimming micro-organisms

Research output: Contribution to journalArticle

Author(s)

Department/unit(s)

Publication details

JournalJournal of Mathematical Biology
DatePublished - Feb 1999
Issue number2
Volume38
Number of pages34
Pages (from-to)135-168
Original languageEnglish

Abstract

The non-linear structure of deep, stochastic, gyrotactic bioconvection is explored. A linear analysis is reviewed and a weakly non-linear analysis justifies its application by revealing the supercritical nature of the bifurcation. An asymptotic expansion is used to derive systems of partial differential equations for long plume structures which vary slowly with depth. Steady state and travelling wave solutions are found for the first order system of partial differential equations and the second order system is manipulated to calculate the speed of vertically travelling pulses, Implications of the results and possibilities of experimental validation are discussed.

Discover related content

Find related publications, people, projects, datasets and more using interactive charts.

View graph of relations